Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

July 10, 2011Effingham County, Georgia

NWS Charleston, SC issued this special weather statement at Jul 10, 2011, 7:13 PM EDT for Effingham County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2011, 7:13 PM EDT (23:13 UTC)
Expired
Jul 10, 2011, 7:45 PM EDT
In force
32 min
Issued by
NWS Charleston, SC

County Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 30 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1429 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS82 KCHS 102313
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT SUN JUL 10 2011

GAZ101-SCZ042-047-102345-
EFFINGHAM-HAMPTON-INLAND JASPER-
713 PM EDT SUN JUL 10 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 745 PM EDT...

AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TUCKASEE KING TO
SPRINGFIELD...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...EBENEZER...SPRINGFIELD...STILLWELL...PINELAND...ROBERTVILLE
AND TARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3260 8139 3260 8114 3235 8113 3233 8139
      3259 8141
TIME...MOT...LOC 2313Z 277DEG 9KT 3257 8131 3235 8129

$$


33

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:48 PM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 10, 2:48 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT SUN JUL 10 2011

.SYNOPSIS...
A WEAK SURFACE FRONT WILL DISSIPATE ACROSS THE AREA BY MONDAY. A
WEAK AREA OF HIGH PRESSURE WILL THEN BUILD IN FROM THE NORTH
THROUGH WEDNESDAY. A COLD FRONT WILL SLOWLY MOVE INTO THE AREA
THURSDAY WITH STRONGER HIGH PRESSURE TO MOVE BACK IN FROM THE
NORTH FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
A SOMEWHAT SLOW START TO THE CONVECTION TODAY AS WE HAVE SEEN A
RATHER STUNTED CUMULUS FIELD ON VISIBLE SATELLITE OVER THE LAST
FEW HOURS. WATER VAPOR IMAGERY AND OUR 12Z SOUNDING SHOW
SIGNIFICANT DRY AIR ABOVE ABOUT 500 MB WHERE THE UPPER RIDGE IS
BUILDING ACROSS SOUTH CAROLINA. WATER VAPOR ALSO CLEARLY SHOWS A
PRONOUNCED VORT MAX OFF THE SC COAST MOVING SW TOWARD SOUTHEAST
GA. A CONVERGENCE AXIS ACROSS CENTRAL AND SOUTHERN GA IS CURRENTLY
THE FOCUS FOR THE STRONGEST CONVECTION...MOST OF WHICH IS SOUTH OF
OUR FORECAST AREA. THE APPROACHING SHORTWAVE SHOULD HELP FOCUS A
BIT MORE ACTIVITY LATER THIS AFTERNOON INTO EARLY THIS EVENING
OVER OUR FAR SOUTHERN GA COUNTIES. ELSEWHERE...VERY WARM MID-
LEVELS WILL RESTRICT COVERAGE AND INTENSITY OF CONVECTIVE
DEVELOPMENT SO THE SEABREEZE AND CONVECTIVE OUTFLOW BOUNDARIES
WILL ALLOW FOR ISOLATED/SCATTERED SHOWERS/STORMS.

MOST ACTIVITY WILL TAPER OFF AFTER SUNSET BUT WE HELD ONTO SOME
20-30 POPS OVER FAR SOUTHERN AREAS OVERNIGHT SINCE THE APPROACHING
SHORTWAVE AND DEEP TROPICAL MOISTURE PLUME COULD PRODUCE A SHOWER
OR STORM AT JUST ABOUT ANY TIME.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
DANGEROUS HEAT AND HUMIDITY TO BE THE MAIN HEADLINES THIS PERIOD AS
UPPER HIGH PRESSURE BUILDS ACROSS THE AREA FROM THE WEST AND A
WARM/MOIST SOUTHERLY FLOW REMAINS IN PLACE. EXPECT HIGH TEMPS IN THE
MID TO UPPER 90S AWAY FROM THE COAST EACH DAY WITH HEAT INDICES
REACHING ADVISORY LEVELS /105 DEGREES/ FOR MOST OF THE AREA
MONDAY...EXCEPT POSSIBLY THE CHARLESTON METRO...AND THEN THE ENTIRE
AREA TUESDAY AND WEDNESDAY. EXPECT LITTLE RELIEF FROM SHOWERS AND
THUNDERSTORMS...ESPECIALLY ACROSS SOUTH CAROLINA...UNTIL POSSIBLY
WEDNESDAY WHEN COVERAGE COULD BE A BIT GREATER DUE TO A MORE
PRONOUNCED LEE SIDE TROUGH OF LOW PRESSURE AND SLIGHTLY LOWER
HEIGHTS ALOFT...ALTHOUGH THE SEA BREEZE SHOULD BE LESS OF A FACTOR
DUE TO THE STRONGER OFFSHORE LOW-LEVEL FLOW.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
NO SIGNIFICANT CHANGES. STILL SOME DIFFERENCES WITH THE
TIMING/STRENGTH OF THE COLD FRONTAL PASSAGE FRIDAY...ALTHOUGH
THIS IS NOT SURPRISING GIVEN HOW UNUSUAL SUCH AN EVENT WOULD BE
FOR THIS TIME OF YEAR. GENERALLY LOOKS A BIT COOLER...CLOSER TO
CLIMO...WITH HIGHER THAN NORMAL RAIN CHANCES FRI-SUN.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MAINLY VFR CONDITIONS WILL PREVAIL TODAY AT KCHS AND KSAV.
HOWEVER...HAVE INCLUDED CBS ALONG WITH VCSH FOR BOTH SITES AS
CONVECTION DEVELOPS ALONG THE SEA BREEZE AND OTHER BOUNDARIES THIS
AFTERNOON. STILL...OVERALL COVERAGE OF CONVECTION REMAINS
UNCERTAIN. THEREFORE WILL EXCLUDED ANY MENTION OF TSRA FOR
NOW...BUT BRIEF PERIODS OF MVFR TO POSSIBLY IFR CONDITIONS CAN NOT
BE RULED OUT AS CONVECTION DEVELOPS LATER THIS AFTERNOON.

LINGERING LOW LEVEL MOISTURE...LIGHT WINDS AND DECREASING CLOUD
COVERAGE COULD LEAD TO SOME PATCHY FOG DEVELOPMENT EARLY MONDAY
MORNING. ALSO...PATCHY SMOKE COULD ONCE AGAIN ADVECT ACROSS
SOUTHEAST GEORGIA OVERNIGHT...POSSIBLY REDUCING VISIBILITIES AT KSAV
EVEN LOWER THAN MVFR LEVELS. ANY LINGERING FOG/SMOKE SHOULD DISPERSE
BY LATE MORNING.

EXTENDED AVIATION...MAIN CONCERN FOR THE TERMINALS MON THROUGH
WED IS THE POSSIBILITY OF EARLY MORNING FOG/SMOKE. RIGHT NOW...IT
DOES NOT LOOK LIKE WE WILL SEE MAJOR ISSUES WITH VSBYS...BUT
CERTAINLY PERIODS OF MVFR WITHIN A COUPLE HOURS OF SUNRISE IS
PLAUSIBLE. CONVECTIVE ACTIVITY SHOULD BE MINIMAL THROUGH MID WEEK
AND THEN HIGHER THAN NORMAL TOWARD THE END OF THE WEEK WITH A COLD
FRONT IN THE REGION.

&&

.MARINE...
WINDS WILL BE GENERALLY LIGHT TONIGHT THROUGH TUESDAY WITH WEAK
HIGH PRESSURE NEARBY. BY TUESDAY NIGHT AND WEDNESDAY...WINDS WILL
PICK UP A LITTLE OUT OF THE SOUTH AND SOUTHWEST AHEAD OF THE NEXT
FRONT...BUT STILL NO HEADLINES EXPECTED. A COUPLE MODELS DO
SUGGEST A PRETTY SIGNIFICANT SURGE OF WINDS FROM THE NORTH AND
NORTHEAST BY THE END OF THE WEEK BEHIND THE FRONT...BUT TIMING
DIFFERENCES HAVE MADE ME GO SOMEWHAT CONSERVATIVE FOR THE TIME
BEING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/RJB
Hazardous weather outlook, Jul 10, 3:05 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT SUN JUL 10 2011

AMZ330-350-352-354-374-111000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
305 PM EDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-111000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
305 PM EDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EXCESSIVE HEAT...HEAT INDEX VALUES WILL LIKELY EXCEED 105 DEGREES
MONDAY THROUGH WEDNESDAY AND POSSIBLY THURSDAY AS WELL. HEAT
ADVISORIES WILL LIKELY BE REQUIRED FOR ALL OR PART OF THE AREA
DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 6:12 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT SUN JUL 10 2011

GAZ088-100-101-102245-
BULLOCH-EFFINGHAM-SCREVEN-
612 PM EDT SUN JUL 10 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH AND
EFFINGHAM COUNTIES THROUGH 645 PM EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GRIFFIN LAKE...MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...EGYPT...GUYTON...HUNTERS...KILDARE...NEWINGTON...OLIVER AND
SHAWNEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3268 8173 3276 8142 3271 8141 3270 8143
      3269 8141 3264 8140 3263 8141 3263 8142
      3261 8139 3234 8135 3231 8152
TIME...MOT...LOC 2212Z 167DEG 6KT 3241 8147

33
Special weather statement, Jul 10, 6:19 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT SUN JUL 10 2011

GAZ099-100-114-115-102245-
BULLOCH-CANDLER-EVANS-TATTNALL-
619 PM EDT SUN JUL 10 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 645 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EXCELSIOR TO
ALINE...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE AND METTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3239 8222 3248 8207 3225 8192 3230 8213
      3233 8224 3234 8224 3235 8225 3236 8225
TIME...MOT...LOC 2219Z 282DEG 8KT 3234 8198 3235 8218

33
Special weather statement, Jul 10, 6:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT SUN JUL 10 2011

GAZ114-102245-
TATTNALL-
632 PM EDT SUN JUL 10 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 645 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COBBTOWN TO
MANASSAS...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COBBTOWN...COLLINS...GORDONIA ALTAMAHA STATE PARK...MANASSAS...MENDES
AND REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3232 8224 3227 8202 3210 8199 3198 8192
      3194 8222 3201 8222 3218 8219 3223 8222
TIME...MOT...LOC 2233Z 322DEG 9KT 3227 8215 3211 8203

33
Special weather statement, Jul 10, 6:47 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT SUN JUL 10 2011

GAZ088-101-SCZ042-047-102315-
EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
647 PM EDT SUN JUL 10 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 715 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OAKY TO
SPRINGFIELD...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...SHAWNEE...SPRINGFIELD...STILLWELL...GARNETT AND ROBERTVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3264 8119 3235 8119 3234 8146 3263 8145
TIME...MOT...LOC 2247Z 272DEG 12KT 3256 8135 3240 8135

33
Special weather statement, Jul 10, 6:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT SUN JUL 10 2011

GAZ116>119-138-139-SCZ043>045-047>052-110315-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
INLAND LIBERTY-COASTAL LIBERTY-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
656 PM EDT SUN JUL 10 2011

...SMOKE FROM GEORGIA WILDFIRES WILL IMPACT PARTS OF SOUTHEAST
GEORGIA AND SOUTHERN SOUTH CAROLINA THIS EVENING...

SMOKE BEING GENERATED FROM A WILDFIRE BURNING SOUTH OF HINESVILLE
AS WELL AS FROM SEVERAL LARGE WILDFIRES IN THE OKEFENOKEE SWAMP
WILL AFFECT PORTIONS OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH
CAROLINA THROUGH AT LEAST THIS EVENING. THE SMOKE WILL CONTINUE
TO MOVE INTO THE AREA IN WAKE OF THE SEA BREEZE.

VISIBILITIES OF 1 TO 3 MILES CAN BE EXPECTED...ALTHOUGH A FEW
SPOTS COULD SEE EVEN LOWER VISIBILITIES...ESPECIALLY NEAR THE
WILDFIRE BURNING SOUTH OF HINESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING AND ENCOUNTER SMOKE...REDUCE YOUR SPEED. USE
YOUR LOW BEAM HEADLIGHTS OR FOG LIGHTS IF YOU HAVE THEM. THOSE
WHO HAVE RESPIRATORY CONDITIONS OR ARE SENSITIVE TO SMOKE SHOULD
REMAIN INDOORS WITH AIR CONDITIONING AS MUCH AS POSSIBLE.

33
Special weather statement, Jul 10, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT SUN JUL 10 2011

GAZ101-SCZ042-047-102345-
EFFINGHAM-HAMPTON-INLAND JASPER-
713 PM EDT SUN JUL 10 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 745 PM EDT...

AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TUCKASEE KING TO
SPRINGFIELD...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...EBENEZER...SPRINGFIELD...STILLWELL...PINELAND...ROBERTVILLE
AND TARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3260 8139 3260 8114 3235 8113 3233 8139
      3259 8141
TIME...MOT...LOC 2313Z 277DEG 9KT 3257 8131 3235 8129

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:06 PM EDTSpecial Weather StatementCHSScreven24 min
Jul 10, 4:19 PM EDTAreal Flood AdvisoryCHSLiberty, Long, McIntosh56 min
Jul 10, 5:48 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans57 min
Jul 10, 6:05 PM EDTSpecial Weather StatementCHSEvans, Tattnall25 min
Jul 10, 6:12 PM EDTSpecial Weather StatementCHSScreven33 min
Jul 10, 6:19 PM EDTSpecial Weather StatementCHSCandler26 min
Jul 10, 6:32 PM EDTSpecial Weather StatementCHSTattnall13 min
Jul 10, 6:47 PM EDTSpecial Weather StatementCHSEffingham28 min
Jul 10, 6:51 PM EDTAreal Flood AdvisoryCHSTattnall33 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.